A single case of myocarditis has been identified in adolescents since the opening of vaccination in this age group, announced Friday the Medicines Agency (ANSM), which also indicates a "potential signal" concerning menstrual disorders after vaccination.
"Since June 15, 66 serious adverse events have been observed after vaccination" in adolescents 12 to 17 years, "including a case of myocarditis in the process of recovery", specifies the health authority in its point on side effects related to Covid-19 vaccines.
Read also Pfizer vaccine and myocarditis: 5 minutes to understand the surveillance of the French health authorities
In total, nearly 2.4 million adolescents have received at least one first injection.
So far, only the vaccine from Pfizer and BioNTech (Comirnaty) could be used in this population, but the High Authority for Health (HAS) on Wednesday approved that of the vaccine from Moderna (Spikevax).
Myocarditis, an inflammation of the heart muscle, is already listed as a very rare side effect of Pfizer vaccine in adults, "more often after the second dose and in young men".
A risk of "increased blood pressure"
In France, a total of seven cases have been identified, including six affecting men and four after the first dose. Five of them are or are in the process of recovery. "The profile of adverse effects is generally similar to that of adults," says the National Agency for the Safety of Medicines. The other signal confirmed for the Pfizer vaccine is the risk of an increase in blood pressure, immediately after vaccination or in a delayed manner, of short duration and of favorable outcome.
The ANSM also classifies as a “potential signal” menstrual disorders (heavier periods, shifted from the usual cycle, etc.) after vaccination with Pfizer or Moderna, with a report to the European Medicines Agency (EMA). 36 cases were reported after vaccination with Moderna and 229 after injection of Pfizer vaccine.
The ANSM also announces that it has listed between July 16 and 22 “a case of anaphylactic shock leading to the death of a person in his twenties after vaccination with Comirnaty”. "Given the late onset" (10 hours after vaccination) "and the very probable post-vaccination exposure to an allergen in this person with a known history of food allergies, there is nothing to conclude that this death is in effect. link with vaccination, ”underlines the agency.